Hail, Harnett
- When
- April 10, 6:15 PM EST
- Where
- Harnett County, Anderson Creek
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.283, -78.933
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 10, 1:45 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT SAT APR 10 2004 .DISCUSSION... UNSETTLED WEATHER PATTERN TAKING SHAPE FOR TONIGHT-MON ACROSS CENTRAL NC. PERTURBATIONS ALOFT COUPLED WITH INCREASING MOIST AIRMASS WILL RESULT IN A LIKELIHOOD OF SHOWERS OVER THE REGION LATE TONIGHT... AND AGAIN SUNDAY. SEVERE WEATHER THREAT SUN AFTERNOON APPEARS TO BE CONFINED TO THE FAR S-E SECTIONS WITH MAIN THREAT BEING HAIL. AS INITIAL SURFACE WAVE PASSES REGION LATE SUN, VEERING LOW LEVEL FLOW WILL ALLOW COOLER AIRMASS TO FILTER INTO THE NORTHERN COUNTIES. UPPER FLOW BACKS LATE SUN INTO MON IN RESPONSE TO DIGGING S/W INTO THE DEEP SOUTH/TN VALLEY. THIS LEADS TO A HYBRID COLD AIR DAMMING EVENT MON AS LOW LEVEL FLOW OVER THE NW THIRD REMAINS NE WHILE FLOW JUST ABOVE SURFACE WILL BECOME MORE SOUTHERLY. AS DEEP SOUTH SYSTEM LIFTS N-NE MON... WINDS INCREASE IN STRENGTH AT MOST LEVELS. THIS SUGGEST A SLIGHTLY BETTER POTENTIAL FOR SEVERE STORMS, AGAIN MAINLY OVER THE SOUTH AND EAST SECTIONS OF REGION ALONG THE PIEDMONT/THERMAL MOISTURE BOUNDARY. PLAN TO GO WITH CATEGORICAL POPS IN THE SOUTH AND EAST BOUNDARY AND HIGH LIKELY ELSEWHERE. POTENTIAL FOR MAX TEMP BUST MON WITH CAD SCENARIO. FAVOR MAX TEMPS IN THE NW COMPARABLE TO THE COOLER MAV GUIDANCE. WENT WITH A BLEND OF MOS GUIDANCE IN THE SE. UNSETTLED WEATHER CONTINUES INTO TUE AS SURFACE/MID LEVEL TROUGH APPROACH FROM THE WEST. MOISTURE AVAILABILITY DOES NOT APPEAR AS ABUNDANT AS SUN/MON. THUS WILL KEEP POPS IN THE CHANCE CATEGORY. WILL CONTINUE MAX TEMPS 5-10 DEGREES BELOW AVERAGE TUE. && .EXTENDED... TUESDAY NIGHT/WEDNESDAY... UPPER LEVEL TROUGH LIFTS N-NE ACROSS CENTRAL NC. WHILE LOW LEVEL FORCING WEAK AT BEST... INSTABILITY ALOFT COUPLED WITH RESIDUAL MOISTURE AND HEATING SHOULD PRODUCE BROKEN CU FIELD WED (MAY BE A FEW SHOWERS?). CONSENSUS IS TO GO WITH A DRY FORECAST AT THIS TIME. FOR THU THROUGH SAT... UPPER RIDGE BUILDS FROM THE LOWER MS VALLEY INTO THE OH VALLEY AND DRIFTS SLOWLY EAST. THIS SHOULD RESULT IN DRY WEATHER WITH TEMPS RETURNING TO NEAR NORMAL/SLIGHTLY ABOVE NORMAL BY FRI AND SAT. -WSS && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. WSS/RLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 458 AM EDT SAT APR 10 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100857- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...DURHAM... FAYETTEVILLE...FORT BRAGG...GOLDSBORO...GRAHAM...GREENSBORO... HALIFAX...HENDERSON...HIGH POINT...HILLSBOROUGH...LAURINBURG... LEXINGTON...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE... OXFORD...PITTSBORO...RAEFORD...RALEIGH...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON AND WINSTON-SALEM 458 AM EDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND REMAIN IN THE FORECAST THROUGH EARLY TUESDAY. AREAS OF HEAVY RAIN SHOULD DEVELOP ESPECIALLY OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN BY SUNDAY AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO BE POSSIBLE MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED.
The Raleigh/Durham radar (KRAX), 58 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388528, 5388527, 5388526.